MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD STEEL; SUTURE, NONABSORBABLE, STEEL, MONOFILAMENT AND MULTIFILAMENT, STERILE

DAVIS & GECK CARIBE LTD STEEL; SUTURE, NONABSORBABLE, STEEL, MONOFILAMENT AND MULTIFILAMENT, STERILE
Model Number 88862222-69
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an open procedure.The suture was not treated or hydrated prior to use.The device broke when employing a normal suturing technique.In order to resolve the issue and complete the case, an additional suture was used without issue.There was no patient harm.The patient outcome is alive, no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: per additional information received the needle detached from the thread when employing a normal suturing technique during sternum closure.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of twelve devices.The visual inspection and functional evaluation of the sample had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an open valve replacement procedure.The suture was not treated or hydrated prior to use.The needle detached from the thread when employing a normal suturing technique during sternum closure.In order to resolve the issue and complete the case, an additional suture was used without issue.There was no patient harm.The patient outcome is alive, no injury.

Brand Name
STEEL
Common Device Name
SUTURE, NONABSORBABLE, STEEL, MONOFILAMENT AND MULTIFILAMENT, STERILE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6994406
Report Number9612501-2017-06524
Device Sequence Number13826999
Product Code GAQ
UDI-Device Identifier20884521102337
UDI-Public20884521102337
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number88862222-69
Device Catalogue Number88862222-69
Device Lot NumberD7A1462X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer11/06/2017
01/05/2018
06/14/2019
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date12/04/2017
01/22/2018
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR